Alert archive / Nevada / Flash Flood Watches in 2012
Flash Flood Watch 10, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood watch at Sep 9, 2012, 2:26 PM PDT for Inyo County, San Bernardino County, California; 4 counties in Nevada; Mohave County, Arizona. It took effect at Sep 10, 2012, 9:00 AM PDT. It was in force for 36 hr.
The area
The counties it named.
The facts
- Issued
- Sep 9, 2012, 2:26 PM PDT (21:26 UTC)
- In effect from
- Sep 10, 2012, 9:00 AM PDT
- Expired
- Sep 11, 2012, 9:00 PM PDT
- In force
- 36 hr
- Issued by
- NWS Las Vegas, NV
- Flood severity
- None
Counties Mohave County, AZ, Inyo County, CA, San Bernardino County, CA, Clark County, NV, Esmeralda County, NV, Lincoln County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 142 km from the middle of the area, began a volume at 21:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 9.4 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3433 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
589 WGUS65 KVEF 092126 FFAVEF URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE LAS VEGAS NV 226 PM PDT SUN SEP 9 2012 AZZ001>003-036-CAZ522>527-NVZ014>022-101200- /O.NEW.KVEF.FF.A.0010.120910T1600Z-120911T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHWEST PLATEAU-LAKE HAVASU AND FORT MOHAVE-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-DEATH VALLEY NATIONAL PARK- WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN- CADIZ BASIN-SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 226 PM PDT SUN SEP 9 2012 /226 PM MST SUN SEP 9 2012/ ...FLASH FLOOD WATCH IN EFFECT FROM MONDAY MORNING THROUGH LATE MONDAY NIGHT... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF NORTHWEST ARIZONA... CALIFORNIA AND NEVADA...INCLUDING THE FOLLOWING AREAS...IN NORTHWEST ARIZONA...LAKE HAVASU AND FORT MOHAVE...LAKE MEAD NATIONAL RECREATION AREA...NORTHWEST DESERTS AND NORTHWEST PLATEAU. IN CALIFORNIA...CADIZ BASIN...DEATH VALLEY NATIONAL PARK...EASTERN MOJAVE DESERT...MORONGO BASIN...SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY AND WESTERN MOJAVE DESERT. IN NEVADA...ESMERALDA AND CENTRAL NYE COUNTY...LAKE MEAD NATIONAL RECREATION AREA...LAS VEGAS VALLEY...LINCOLN COUNTY... NORTHEAST CLARK COUNTY...SHEEP RANGE...SOUTHERN CLARK COUNTY... SPRING MOUNTAINS-RED ROCK CANYON AND WESTERN CLARK AND SOUTHERN NYE COUNTY. * FROM MONDAY MORNING THROUGH LATE MONDAY NIGHT * A LOW PRESSURE SYSTEM APPROACHING FROM THE SOUTH WILL COMBINE WITH INCREASING MONSOON MOISTURE TO CREATE THE POTENTIAL FOR FLASH FLOOD PRODUCING THUNDERSTORMS MONDAY THROUGH MONDAY NIGHT. * TRAVELERS SHOULD BE ALERT FOR THE POTENTIAL FOR WATER TO COVER LOW SPOTS INCLUDING ANY ROADS THAT RUN THROUGH WASHES. ROCKS AND MUD MAY WASH ONTO ROADS DUE TO RUNOFF. DIRT AND GRAVEL SECONDARY ROADS MAY WASH OUT OR BE IMPASSIBLE. STORM DRAINS AND FLOOD CONTROL CHANNELS COULD SEE RAPIDLY FLOWING WATER ALONG WITH THE POTENTIAL FOR DEBRIS TO COLLECT IN THEM. IN ADDITION... RUNOFF MAY CAUSE FLOODING WELL DOWNSTREAM FROM WHERE ANY RAIN FALLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION AND PERSONS IN AND NEAR THE WATCH AREA SHOULD BE ALERT TO THE POTENTIAL FOR HEAVY RAINFALL. && $$
5 follow-up statements
654 WGUS65 KVEF 101048 FFAVEF FLOOD WATCH NATIONAL WEATHER SERVICE LAS VEGAS NV 348 AM PDT MON SEP 10 2012 AZZ001>003-036-CAZ522>527-NVZ014>022-102300- /O.CON.KVEF.FF.A.0010.120910T1600Z-120911T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHWEST PLATEAU-LAKE HAVASU AND FORT MOHAVE-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-DEATH VALLEY NATIONAL PARK- WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN- CADIZ BASIN-SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 348 AM PDT MON SEP 10 2012 /348 AM MST MON SEP 10 2012/ ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 9 AM PDT /9 AM MST/ THIS MORNING THROUGH LATE TONIGHT... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND NEVADA... INCLUDING THE FOLLOWING AREAS...IN NORTHWEST ARIZONA...LAKE HAVASU AND FORT MOHAVE...LAKE MEAD NATIONAL RECREATION AREA... NORTHWEST DESERTS AND NORTHWEST PLATEAU. IN CALIFORNIA...CADIZ BASIN...DEATH VALLEY NATIONAL PARK...EASTERN MOJAVE DESERT... MORONGO BASIN...SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY AND WESTERN MOJAVE DESERT. IN NEVADA...ESMERALDA AND CENTRAL NYE COUNTY...LAKE MEAD NATIONAL RECREATION AREA...LAS VEGAS VALLEY...LINCOLN COUNTY...NORTHEAST CLARK COUNTY...SHEEP RANGE...SOUTHERN CLARK COUNTY...SPRING MOUNTAINS-RED ROCK CANYON AND WESTERN CLARK AND SOUTHERN NYE COUNTY. * FROM 9 AM PDT /9 AM MST/ THIS MORNING THROUGH LATE TONIGHT * A SIGNIFICANT INCREASE IN MOISTURE OCCURRED OVERNIGHT AND IS NOW IN PLACE ACROSS MUCH OF THE MOJAVE DESERT AND SOUTHERN GREAT BASIN. AS AN AREA OF LOW PRESSURE SLOWLY APPROACHES FROM THE SOUTH TODAY THUNDERSTORM ACTIVITY WILL INCREASE. THESE THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAIN AND FLASH FLOODING. THE THREAT OF FLASH FLOODING IS HIGH TODAY AND MUCH OF TONIGHT. * TRAVELERS SHOULD BE ALERT FOR THE POTENTIAL FOR WATER TO COVER LOW SPOTS INCLUDING ANY ROADS THAT RUN THROUGH WASHES. ROCKS AND MUD MAY WASH ONTO ROADS DUE TO RUNOFF. DIRT AND GRAVEL SECONDARY ROADS MAY WASH OUT OR BE IMPASSIBLE. STORM DRAINS AND FLOOD CONTROL CHANNELS COULD SEE RAPIDLY FLOWING WATER ALONG WITH THE POTENTIAL FOR DEBRIS TO COLLECT IN THEM. IN ADDITION... RUNOFF MAY CAUSE FLOODING WELL DOWNSTREAM FROM WHERE ANY RAIN FALLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION AND PERSONS IN AND NEAR THE WATCH AREA SHOULD BE ALERT TO THE POTENTIAL FOR HEAVY RAINFALL. && $$
671 WGUS65 KVEF 102135 FFAVEF FLOOD WATCH NATIONAL WEATHER SERVICE LAS VEGAS NV 235 PM PDT MON SEP 10 2012 AZZ001>003-036-CAZ522>527-NVZ014>022-111200- /O.CON.KVEF.FF.A.0010.000000T0000Z-120911T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHWEST PLATEAU-LAKE HAVASU AND FORT MOHAVE-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-DEATH VALLEY NATIONAL PARK- WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN- CADIZ BASIN-SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 235 PM PDT MON SEP 10 2012 /235 PM MST MON SEP 10 2012/ ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND NEVADA... INCLUDING THE FOLLOWING AREAS...IN NORTHWEST ARIZONA...LAKE HAVASU AND FORT MOHAVE...LAKE MEAD NATIONAL RECREATION AREA... NORTHWEST DESERTS AND NORTHWEST PLATEAU. IN CALIFORNIA...CADIZ BASIN...DEATH VALLEY NATIONAL PARK...EASTERN MOJAVE DESERT... MORONGO BASIN...SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY AND WESTERN MOJAVE DESERT. IN NEVADA...ESMERALDA AND CENTRAL NYE COUNTY...LAKE MEAD NATIONAL RECREATION AREA...LAS VEGAS VALLEY...LINCOLN COUNTY...NORTHEAST CLARK COUNTY...SHEEP RANGE...SOUTHERN CLARK COUNTY...SPRING MOUNTAINS-RED ROCK CANYON AND WESTERN CLARK AND SOUTHERN NYE COUNTY. * THROUGH LATE TONIGHT * THUNDERSTORM ACTIVITY WAS STARTING TO INCREASE EARLY THIS AFTERNOON. A LOW PRESSURE SYSTEM MOVING UP FROM BAJA AND ANOTHER APPROACHING FROM CENTRAL CALIFORNIA WILL COMBINE WITH ABUNDANT MOISTURE TO PRODUCE SCATTERED TO NUMEROUS THUNDERSTORMS OVER THE AREA THROUGH TONIGHT. THESE THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAIN AND FLASH FLOODING. THE THREAT OF FLASH FLOODING IS HIGH MUCH OF TONIGHT. * TRAVELERS SHOULD BE ALERT FOR THE POTENTIAL FOR WATER TO COVER LOW SPOTS INCLUDING ANY ROADS THAT RUN THROUGH WASHES. ROCKS AND MUD MAY WASH ONTO ROADS DUE TO RUNOFF. DIRT AND GRAVEL SECONDARY ROADS MAY WASH OUT OR BE IMPASSIBLE. STORM DRAINS AND FLOOD CONTROL CHANNELS COULD SEE RAPIDLY FLOWING WATER ALONG WITH THE POTENTIAL FOR DEBRIS TO COLLECT IN THEM. IN ADDITION... RUNOFF MAY CAUSE FLOODING WELL DOWNSTREAM FROM WHERE ANY RAIN FALLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION AND PERSONS IN AND NEAR THE WATCH AREA SHOULD BE ALERT TO THE POTENTIAL FOR HEAVY RAINFALL. && $$
494 WGUS65 KVEF 111025 FFAVEF URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE LAS VEGAS NV 325 AM PDT TUE SEP 11 2012 CAZ522>526-NVZ014-017-111130- /O.CAN.KVEF.FF.A.0010.000000T0000Z-120911T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- ESMERALDA AND CENTRAL NYE COUNTY- WESTERN CLARK AND SOUTHERN NYE COUNTY- 325 AM PDT TUE SEP 11 2012 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF CALIFORNIA AND NEVADA HAS BEEN CANCELLED. THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAINFALL AND FLASH FLOODING ARE NO LONGER EXPECTED. THUS THE FLASH FLOOD WATCH HAS BEEN CANCELLED. $$ AZZ001>003-036-CAZ527-NVZ015-016-018>022-111830- /O.EXT.KVEF.FF.A.0010.000000T0000Z-120912T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHWEST PLATEAU-LAKE HAVASU AND FORT MOHAVE-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-SAN BERNARDINO COUNTY- UPPER COLORADO RIVER VALLEY-LINCOLN COUNTY-NORTHEAST CLARK COUNTY- SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 325 AM PDT TUE SEP 11 2012 /325 AM MST TUE SEP 11 2012/ ...FLASH FLOOD WATCH NOW IN EFFECT THROUGH THIS EVENING... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND NEVADA... INCLUDING THE FOLLOWING AREAS...IN NORTHWEST ARIZONA...LAKE HAVASU AND FORT MOHAVE...LAKE MEAD NATIONAL RECREATION AREA... NORTHWEST DESERTS AND NORTHWEST PLATEAU. IN CALIFORNIA...SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY. IN NEVADA... LAKE MEAD NATIONAL RECREATION AREA...LAS VEGAS VALLEY... LINCOLN COUNTY...NORTHEAST CLARK COUNTY...SHEEP RANGE... SOUTHERN CLARK COUNTY AND SPRING MOUNTAINS-RED ROCK CANYON. * THROUGH THIS EVENING * SHOWERS AND THUNDERSTORMS ARE CONTINUING ACROSS MAINLY NORTHWEST ARIZONA AND CENTRAL NEVADA THIS MORNING AS TWO LOW PRESSURE SYSTEMS AFFECT THE AREA. THESE SYSTEMS WILL CONTINUE TO MOVE EAST DURING THE DAY...RESULTING IN CONTINUED SHOWERS/ THUNDERSTORMS OVER THE AREA. ABUNDANT MOISTURE/INSTABILITY AND DYNAMICS ASSOCIATED WITH THE LOWS WILL CONTINUE TO PRODUCE SCATTERED TO NUMEROUS THUNDERSTORMS OVER THE AREA THROUGH THIS EVENING. THESE THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAIN AND FLASH FLOODING. * TRAVELERS SHOULD BE ALERT FOR THE POTENTIAL FOR WATER TO COVER LOW SPOTS INCLUDING ANY ROADS THAT RUN THROUGH WASHES. ROCKS AND MUD MAY WASH ONTO ROADS DUE TO RUNOFF. DIRT AND GRAVEL SECONDARY ROADS MAY WASH OUT OR BE IMPASSIBLE. STORM DRAINS AND FLOOD CONTROL CHANNELS COULD SEE RAPIDLY FLOWING WATER ALONG WITH THE POTENTIAL FOR DEBRIS TO COLLECT IN THEM. IN ADDITION...RUNOFF MAY CAUSE FLOODING WELL DOWNSTREAM FROM WHERE ANY RAIN FALLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION AND PERSONS IN AND NEAR THE WATCH AREA SHOULD BE ALERT TO THE POTENTIAL FOR HEAVY RAINFALL. && $$
179 WGUS65 KVEF 111748 FFAVEF FLOOD WATCH NATIONAL WEATHER SERVICE LAS VEGAS NV 1048 AM PDT TUE SEP 11 2012 AZZ001>003-036-CAZ527-NVZ015-016-018>022-120400- /O.CON.KVEF.FF.A.0010.000000T0000Z-120912T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHWEST PLATEAU-LAKE HAVASU AND FORT MOHAVE-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-SAN BERNARDINO COUNTY- UPPER COLORADO RIVER VALLEY-LINCOLN COUNTY-NORTHEAST CLARK COUNTY- SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 1048 AM PDT TUE SEP 11 2012 /1048 AM MST TUE SEP 11 2012/ ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 9 PM PDT /9 PM MST/ THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND NEVADA... INCLUDING THE FOLLOWING AREAS...IN NORTHWEST ARIZONA...LAKE HAVASU AND FORT MOHAVE...LAKE MEAD NATIONAL RECREATION AREA... NORTHWEST DESERTS AND NORTHWEST PLATEAU. IN CALIFORNIA...SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY. IN NEVADA... LAKE MEAD NATIONAL RECREATION AREA...LAS VEGAS VALLEY... LINCOLN COUNTY...NORTHEAST CLARK COUNTY...SHEEP RANGE... SOUTHERN CLARK COUNTY AND SPRING MOUNTAINS-RED ROCK CANYON. * UNTIL 9 PM PDT /9 PM MST/ THIS EVENING * SHOWERS AND THUNDERSTORMS WERE CONTINUING LATE THIS MORNING ACROSS LINCOLN...NORTHEAST CLARK AND NORTHERN MOHAVE COUNTY LATE THIS MORNING. THUNDERSTORMS WERE STARTING TO DEVELOP OVER THE REST OF CLARK COUNTY AS WELL. A LOW PRESSURE SYSTEM WILL CONTINUE TO MOVE EAST DURING THE DAY...RESULTING IN SHOWERS AND THUNDERSTORMS OVER THE AREA. ABUNDANT MOISTURE...INSTABILITY AND DYNAMICS ASSOCIATED WITH THE LOW WILL CONTINUE TO PRODUCE SCATTERED TO NUMEROUS THUNDERSTORMS OVER THE AREA THROUGH THIS EVENING. THESE THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAIN AND FLASH FLOODING. * TRAVELERS SHOULD BE ALERT FOR THE POTENTIAL FOR WATER TO COVER LOW SPOTS INCLUDING ANY ROADS THAT RUN THROUGH WASHES. ROCKS AND MUD MAY WASH ONTO ROADS DUE TO RUNOFF. DIRT AND GRAVEL SECONDARY ROADS MAY WASH OUT OR BE IMPASSIBLE. STORM DRAINS AND FLOOD CONTROL CHANNELS COULD SEE RAPIDLY FLOWING WATER ALONG WITH THE POTENTIAL FOR DEBRIS TO COLLECT IN THEM. IN ADDITION...RUNOFF MAY CAUSE FLOODING WELL DOWNSTREAM FROM WHERE ANY RAIN FALLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION AND PERSONS IN AND NEAR THE WATCH AREA SHOULD BE ALERT TO THE POTENTIAL FOR HEAVY RAINFALL. && $$
239 WGUS65 KVEF 120334 FFAVEF FLOOD WATCH NATIONAL WEATHER SERVICE LAS VEGAS NV 834 PM PDT TUE SEP 11 2012 AZZ001>003-036-CAZ527-NVZ015-016-018>022-120445- /O.EXP.KVEF.FF.A.0010.000000T0000Z-120912T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHWEST PLATEAU-LAKE HAVASU AND FORT MOHAVE-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-SAN BERNARDINO COUNTY- UPPER COLORADO RIVER VALLEY-LINCOLN COUNTY-NORTHEAST CLARK COUNTY- SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 834 PM PDT TUE SEP 11 2012 /834 PM MST TUE SEP 11 2012/ ...FLASH FLOOD WATCH WILL EXPIRE AT 9 PM PDT /9 PM MST/ THIS EVENING... THE FLASH FLOOD WATCH FOR PORTIONS OF NORTHWEST ARIZONA... SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA WILL EXPIRE AT 9 PM THIS EVENING. ALTHOUGH ISOLATED FLASH FLOODING WILL BE POSSIBLE FROM OVERNIGHT THUNDERSTORMS...THE THREAT OF WIDESPREAD FLASH FLOODING HAS ENDED. THE FLASH FLOOD WATCH WILL BE ALLOWED TO EXPIRE. $$ MORGAN
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood watch went out at Sep 9, 2:14 PM PDT, 12 minutes earlier.
Area forecast discussion, Sep 9, 2:14 PM PDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
214 PM PDT SUN SEP 9 2012
.SYNOPSIS...MOISTURE AND THUNDERSTORM ACTIVITY WILL INCREASE ACROSS
THE AREA TONIGHT THROUGH MONDAY NIGHT AND WILL REMAIN IN PLACE
ACROSS MUCH OF THE AREA ON TUESDAY. THERE WILL BE A THREAT OF FLASH
FLOODING WITH STORMS MONDAY AND MONDAY NIGHT. DRIER AIR WILL
GRADUALLY MOVE IN FROM THE WEST TUESDAY NIGHT AND WEDNESDAY WITH
THUNDERSTORM CHANCES ENDING OVER THE ENTIRE AREA BY THURSDAY.
&&
.SHORT TERM...THUNDERSTORMS WERE DEVELOPING ABOUT AS EXPECTED SOUTH
AND WEST OF LAS VEGAS THIS AFTERNOON. MOISTURE WAS INCREASING AS THE
LOW WE HAVE BEEN WATCHING MOVED INTO NORTHERN BAJA. STORMS WILL
LINGER ACROSS MUCH OF THE AREA THROUGH THE EVENING AND COULD EVEN
HANG ON OVERNIGHT AS THE MODELS SHOW A SLIGHTLY UNSTABLE AIR MASS
OVER AT LEAST THE SOUTH ALL NIGHT. MOISTURE AND INSTABILITY ARE
FORECAST TO INCREASE MONDAY AND MONDAY NIGHT AS THE LOW OVER
NORTHERN BAJA MOVES SLOWLY TO THE NORTHEAST. WHILE THE LOW LOOKS TO
BE MOVING SLOWER THAN EARLIER FORECAST...THERE WILL BE PLENTY OF
MOISTURE AND IT LOOKS LIKE SOME UPPER FORCING FROM THE
LOW...ESPECIALLY TUESDAY NIGHT. I DECIDED TO GO AHEAD AND ISSUE A
FLASH FLOOD WATCH VALID FROM 9 AM MONDAY TO 4 AM TUESDAY FOR ALL BUT
THE FAR WESTERN ZONES. TUESDAY WILL BE INTERESTING AS WELL. THERE
WILL STILL BE ABUNDANT MOISTURE FOR PART OF THE DAY AND THE EJECTING
LOW/TROUGH WILL ALSO STILL BE AFFECTING EASTERN ZONES. MEANWHILE A
SHORTWAVE WILL MOVE THROUGH CENTRAL CALIFORNIA INTO NEVADA TUESDAY
AFTERNOON. HOWEVER...THE MODELS CONTINUE TO INDICATE DRIER AIR
STARTING TO WORK IN FROM THE WEST. GIVEN THE POTENTIAL COMBINATION
OF DYNAMICS AND MOISTURE I INCREASED POPS OVER MUCH OF THE FORECAST
AREA WITH LIKELY POPS OVER PORTIONS OF THE EAST. THERE IS POTENTIAL
WE COULD STILL NEED A FLASH FLOOD WATCH OVER THE EASTERN THIRD OF
THE FORECAST AREA BUT STILL TOO MUCH UNCERTAINTY WITH TIMING OF
POSSIBLE DRY AIR INTRUSION. I ALSO DID NOT WANT TO CAUSE CONFUSION
WITH THE WATCH OUT FOR MONDAY AND MONDAY NIGHT ACROSS A LARGER AREA.
MODEL SOLUTIONS DIFFER IN THE PATTERN FOR WEDNESDAY WITH THE GFS
AND NAM12 INDICATING RIDGING OVERHEAD OR JUST WEST. THE ECMWF
DEEPENS THE SECOND TROUGH AND HANGS IT BACK ACROSS UTAH INTO
SOUTHERN NEVADA. HOWEVER...ALL MODELS DO KEEP SOME MOISTURE AND
INSTABILITY ACROSS PORTIONS OF THE EAST SO I WENT WITH A SLIGHT
CHANCE OF THUNDERSTORMS ACROSS MUCH OF LINCOLN AND MOHAVE COUNTIES.
.LONG TERM...HIGH PRESSURE FORECAST TO BUILD OVER THE REGION WITH
THE MAIN AXIS OF THE HIGH OVER CALIFORNIA/NEVADA. THIS WILL HELP
KEEP ANY LOW LEVEL MOISTURE FROM WORKING INTO THE AREA AND HAVE KEPT
THE FORECAST DRY. HIGH PRESSURE WILL BE SUPPRESSED TO THE SOUTH OVER
THE WEEKEND AS A TROUGH MOVES INTO THE WEST COAST THIS WILL KEEP THE
FORECAST DRY AND ALSO BRING SOME SLIGHTLY COOLER TEMPERATURES BY
NEXT SUNDAY. TEMPERATURES WILL RUN NORMAL TO SLIGHTLY ABOVE NORMAL
THROUGH SATURDAY.
&&
.AVIATION...FOR MCCARRAN...ISOLATED STORMS INTO THIS EVENING AROUND
THE VALLEY MAINLY OVER THE MOUNTAINS. THERE IS A SLIGHT CHANCE THAT
A STORM WILL MOVE TO THE VALLEY BEFORE 03Z. WINDS WILL BE RELATIVELY
LIGHT OUTSIDE OF ANY THUNDERSTORMS OR THUNDERSTORM OUTFLOWS.
THUNDERSTORM CHANCES WILL INCREASE MONDAY THROUGH TUESDAY...AS THE
AREA REMAINS LARGELY UNSTABLE.
FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...SCATTERED THUNDERSTORMS ARE EXPECTED TO CONTINUE INTO
THIS EVENING BEFORE DIMINISHING BY 05Z. THE GREATEST COVERAGE IS
EXPECTED ACROSS MOHAVE COUNTY...SAN BERNARDINO...INYO...AND
ESMERALDA COUNTIES. OUTSIDE OF ANY STORM INFLUENCE...WINDS WILL BE
RELATIVELY LIGHT.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
NV...FLASH FLOOD WATCH FROM MONDAY MORNING THROUGH LATE MONDAY NIGHT
FOR NVZ014>022.
AZ...FLASH FLOOD WATCH FROM MONDAY MORNING THROUGH LATE MONDAY NIGHT
FOR AZZ001>003-036.
CA...FLASH FLOOD WATCH FROM MONDAY MORNING THROUGH LATE MONDAY NIGHT
FOR CAZ522>527.
&&
HARRISON/GORELOW
HTTP://WEATHER.GOV/LASVEGASHazardous weather outlook, Sep 9, 6:10 AM PDT, 8 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 610 AM PDT SUN SEP 9 2012 AZZ001>003-036-CAZ524>527-NVZ015-016-018>022-100415- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN MOJAVE DESERT- MORONGO BASIN-CADIZ BASIN-SAN BERNARDINO COUNTY- UPPER COLORADO RIVER VALLEY-LINCOLN COUNTY-NORTHEAST CLARK COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 610 AM PDT SUN SEP 9 2012 /610 AM MST SUN SEP 9 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE AREA THIS AFTERNOON AND EVENING. THE MAIN THREAT WITH THESE STORMS WILL BE HEAVY RAIN. STRONG GUSTY WINDS MAY ALSO OCCUR WITH ANY STRONGER STORMS THAT DEVELOP. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY DEEP MOISTURE IS EXPECTED TO MOVE UP FROM NORTHERN MEXICO AND SOUTHERN ARIZONA SUNDAY NIGHT AND MONDAY. THUNDERSTORM COVERAGE WILL EXPAND ON MONDAY AND THE HEAVY RAIN THREAT WILL INCREASE. THE PRIMARY THREAT WILL BE THE POTENTIAL FOR HEAVY RAIN AND FLASH FLOODING WITH SOME STORMS ON MONDAY AND TUESDAY. DRIER AIR WILL BEGIN TO WORK ITS WAY INTO THE AREA TUESDAY NIGHT...WITH ONLY AN ISOLATED SHOWER OR THUNDERSTORM POSSIBLE BY WEDNESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS A POSSIBILITY MONDAY AND TUESDAY. SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ519>523-NVZ014-017-100415- EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- ESMERALDA AND CENTRAL NYE COUNTY- WESTERN CLARK AND SOUTHERN NYE COUNTY- 610 AM PDT SUN SEP 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE AREA THIS AFTERNOON AND EVENING. THE MAIN THREAT WITH THESE STORMS WILL BE HEAVY RAIN. STRONG GUSTY WINDS MAY ALSO OCCUR WITH ANY STRONGER STORMS THAT DEVELOP. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN ON MONDAY. THE PRIMARY THREAT WILL BE THE POTENTIAL FOR HEAVY RAIN. DRIER AIR WILL BEGIN TO WORK ITS WAY INTO THE AREA FROM WEST TO EAST ON TUESDAY AFTERNOON...THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAIN AND STRONG GUSTY WINDS WILL STILL BE POSSIBLE ACROSS NYE COUNTY ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS A POSSIBILITY MONDAY AND TUESDAY. SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 9, 1:58 PM PDT | Severe Thunderstorm Warning | VEF | Mohave | 35 min |
| Sep 9, 3:17 PM PDT | Severe Thunderstorm Warning | VEF | Mohave | 43 min |
| Sep 9, 3:47 PM PDT | Flash Flood Warning | VEF | Mohave | 118 min |
Nearby
Flash Flood Watches in Nevada, 2012Flash Flood Watches in California, 2012Flash Flood Watches in Arizona, 2012Every flash flood watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.